Alert archive / Mississippi / Special Weather Statements in 2020

Special Weather Statement, NWS Mobile, AL

July 3, 2020Greene County, Mississippi

NWS Mobile, AL issued this special weather statement at Jul 3, 2020, 3:30 PM CDT for Greene County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2020, 3:30 PM CDT (20:30 UTC)
Expired
Jul 3, 2020, 4:00 PM CDT
In force
30 min
Issued by
NWS Mobile, AL

County Greene County, MS

The radar

The Mobile radar (KMOB), 65 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2020-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2020-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1699 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

911 
WWUS84 KMOB 032030
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
330 PM CDT Fri Jul 3 2020
 
MSZ076-032100-
Greene MS-
330 PM CDT Fri Jul 3 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GREENE COUNTY UNTIL 400 PM CDT...

At 330 PM CDT, the strong thunderstorm was located near Leakesville,
moving west at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Leakesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3127 8874 3130 8848 3118 8843 3112 8843
      3101 8864
TIME...MOT...LOC 2030Z 071DEG 6KT 3119 8853 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 12:11 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 3, 12:11 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1211 PM CDT Fri Jul 3 2020

.NEAR TERM /Now Through Saturday/...A weak upper trof over the north
central Gulf coast, which extends to a western Atlantic upper trof,
evolves into a broad upper low on Saturday as the western Atlantic
upper trof weakens.  A weak surface trof which currently extends
across the northeastern Gulf to the northern Florida peninsula
shifts northward into the forecast area this afternoon, aided by a
weak sea breeze.  The weak surface trof drifts southward to be
oriented near the coast overnight then returns inland again on
Saturday.  Elevated deep layer moisture over the area with
precipitable water values of 1.7-2.1 inches increases further
through Saturday to range from 2.1-2.25 inches.  MLCAPE values today
will be up to 1500-2000 J/kg with similar values expected for
Saturday.  A comparison of model soundings for this afternoon and
Saturday afternoon show that more moisture will likely be available
in the 900-750 mb layer (albeit with some uncertainty) indicating a
more favorable convective environment on Saturday. Wet bulb zero
values will be near 12 kft today then are expected to trend higher
to near 14 kft on Saturday. 0-6 km bulk shear will be very low
and mainly 10 knots or less. The weak surface trof, daytime
heating and shortwaves moving through the weak upper trof pattern
will support scattered to possibly numerous showers and storms
this afternoon. Have updated to adjust pops based on the latest
Convection Allowing Models (CAMS) which favor the best coverage of
convection over portions of the western Florida panhandle and
south central Alabama this afternoon, and also made other minor
adjustments. The pattern looks similar for Saturday with
shortwaves rotating within the broad upper low which when combined
with the expected more favorable convective environment will
support likely to categorical pops. Precipitation loading combined
with drier air aloft, centered near 600 mb, will support the
potential for stronger storms today, and cannot rule out a
marginally severe storm. Model soundings look decidedly more
moist overall on Saturday so precipitation loading looks to be the
sole potential initiating mechanism for stronger storms, but
severe storm development is not expected. Highs today range from
the lower 90s inland to around 90 at the coast, then highs on
Saturday will be moderated by the expected increased coverage of
convection and be mostly in the upper 80s. Heat index values will
be 95 to 104 today and Saturday. Lows tonight range from the lower
70s inland to the mid/upper 70s at the coast. A moderate risk of
rip currents is expected through Saturday. /29

&&

.AVIATION...
18Z issuance...Scattered to numerous showers and storms are
expected to develop over the area today then linger into the
evening hours, with the higher coverage expected mainly over
portions of south central Alabama and the western Florida
panhandle. Scattered to numerous showers and storms redevelop over
the area Saturday morning, with the higher coverage expected over
portions of the coastal counties. Light and predominately northerly
winds are expected today over interior areas while a southerly
flow at 5 to 10 knots develops over the southern portion of the
area. Light and variable winds follow for tonight which continue
into Saturday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 3, 3:22 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
322 PM CDT Fri Jul 3 2020

ALZ057-058-032045-
Butler AL-Crenshaw AL-
322 PM CDT Fri Jul 3 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN BUTLER AND NORTHWESTERN CRENSHAW COUNTIES UNTIL 345 PM
CDT...

At 322 PM CDT, the strong thunderstorm was located 5 miles southwest
of Highland Home, or 12 miles southeast of Fort Deposit, moving west
at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3184 8627 3172 8653 3196 8662 3196 8641
      3201 8641 3202 8633
TIME...MOT...LOC 2022Z 071DEG 6KT 3191 8639
Special weather statement, Jul 3, 3:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
330 PM CDT Fri Jul 3 2020

MSZ076-032100-
Greene MS-
330 PM CDT Fri Jul 3 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GREENE COUNTY UNTIL 400 PM CDT...

At 330 PM CDT, the strong thunderstorm was located near Leakesville,
moving west at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Leakesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3127 8874 3130 8848 3118 8843 3112 8843
      3101 8864
TIME...MOT...LOC 2030Z 071DEG 6KT 3119 8853

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:22 PM CDTSpecial Weather StatementMOBCrenshaw23 min
Jul 3, 4:17 PM CDTSpecial Weather StatementMOBCrenshaw43 min
Jul 3, 5:19 PM CDTSpecial Weather StatementMOBCovington26 min
Jul 3, 5:35 PM CDTSpecial Weather StatementMOBBaldwin25 min
Jul 3, 5:37 PM CDTSpecial Weather StatementMOBEscambia38 min
Jul 3, 5:45 PM CDTSpecial Weather StatementMOBConecuh30 min
Jul 3, 5:59 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia, Monroe46 min
Jul 3, 6:02 PM CDTSpecial Weather StatementMOBMarengo43 min
Jul 3, 6:08 PM CDTAreal Flood AdvisoryMOBConecuh, Covington112 min
Jul 3, 6:14 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia, Monroe46 min
Jul 3, 6:22 PM CDTAreal Flood AdvisoryMOBBaldwin, Conecuh, Escambia113 min
Jul 3, 6:34 PM CDTSpecial Weather StatementMOBMonroe56 min
Jul 3, 6:35 PM CDTSpecial Weather StatementMOBBaldwin55 min
Jul 3, 6:37 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia38 min
Jul 3, 6:40 PM CDTSpecial Weather StatementMOBChoctaw50 min
Jul 3, 6:49 PM CDTSpecial Weather StatementMOBMonroe41 min
Jul 3, 4:07 PM CDTSpecial Weather StatementMOBSanta Rosa38 min
Jul 3, 4:26 PM CDTSpecial Weather StatementMOBEscambia34 min
Jul 3, 4:48 PM CDTSpecial Weather StatementMOBGeorge27 min
Jul 3, 5:14 PM CDTSpecial Weather StatementMOBGeorge31 min
Jul 3, 6:19 PM CDTSpecial Weather StatementMOBGeorge41 min

Nearby

Special Weather Statements in Mississippi, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.